2013, 2013(special): 301-310. doi: 10.3934/proc.2013.2013.301

Optimization problems for the energy integral of p-Laplace equations

1. 

Department of Mathematics and Informatics, Via Ospedale 72, 09124 Cagliari, Italy, Italy

Received  August 2012 Revised  November 2012 Published  November 2013

We study maximization and minimization problems for the energy integral of a sub-linear $p$-Laplace equation in a domain $\Omega$, with weight $\chi_D$, where $D\subset\Omega$ is a variable subset with a fixed measure $\alpha$. We prove Lipschitz continuity for the energy integral of a maximizer and differentiability for the energy integral of the minimizer with respect to $\alpha$.
Citation: Antonio Greco, Giovanni Porru. Optimization problems for the energy integral of p-Laplace equations. Conference Publications, 2013, 2013 (special) : 301-310. doi: 10.3934/proc.2013.2013.301
References:
[1]

F. Brock., Rearrangements and applications to symmetry problems in PDE. Handbook of differential equations: stationary partial differential equations., Vol. IV, (2007), 1.   Google Scholar

[2]

G. R. Burton., Rearrangements of functions,, maximization of convex functionals and vortex rings. Math. Ann. 276 (1987), (1987), 225.   Google Scholar

[3]

G. R. Burton., Variational problems on classes of rearrangements and multiple configurations for steady vortices. Ann. Inst., Henri Poincaré 6 (1989), (1989), 295.   Google Scholar

[4]

G.R. Burton and J.B. McLeod., Maximisation and minimisation on classes of rearrangements., Proc. Roy. Soc. Edinburgh Sect. A, (1991), 287.   Google Scholar

[5]

S. Chanillo, D. Grieser, M. Imai, K. Kurata and I. Ohnishi., Symmetry breaking and other phenomena in the optimization of eigenvalues for composite membranes., Commun. Math. Phys. 214 (2000), (2000), 315.   Google Scholar

[6]

F. Cuccu, B. Emamizadeh and G. Porru., Optimization of the first eigenvalue in problems involving the p-Laplacian., Proc. Amer. Math. Soc. 137 (2009), (2009), 1677.   Google Scholar

[7]

F. Cuccu and G. Porru., Optimization in problems of heat conduction., Adv. Math. Sci. Appl. 12 (2002), (2002), 245.   Google Scholar

[8]

F. Cuccu, G. Porru and S. Sakaguchi., Optimization problems on general classes of rearrangements., Nonlinear Analysis 74 (2011), (2011), 5554.   Google Scholar

[9]

F. Cuccu, G. Porru and A. Vitolo., Optimization of the energy integral in two classes of rearrangements., Nonlinear Stud. 17 (2010), (2010), 23.   Google Scholar

[10]

J.I. Diaz., Nonlinear partial differential equations and free boundaries., Volume 1. Elliptic equations, (1985).   Google Scholar

[11]

J. Heinonen, T. Kilpeläinen and O. Martio., Nonlinear Potential Theory of Degenerate Elliptic Equations,, Clarendon Press, (1993).   Google Scholar

[12]

B. Kawohl., Rearrangements and convexity of level sets in PDE's,, Springer, (1150).   Google Scholar

[13]

B. Kawohl, M. Lucia and S. Prashanth., Simplicity of the first eigenvalue for indefinite quasilinear problems., Adv. Differential Equations 12 (2007), (2007), 407.   Google Scholar

[14]

E.H. Lieb and M. Loss., Analysis. Second edition. Graduate Studies in Mathematics, 14., American Mathematical Society, (2001).   Google Scholar

[15]

P. Lindqvist., On the equation div$(\nabla u^{p-2} \nabla u)+\lambda|u|^{p-2}u=0$., Proc. Amer. Math. Soc. 109 (1990), (1990), 157.   Google Scholar

[16]

P. Lindqvist., Addendum: "On the equation div$(\nabla u^{p-2} \nabla u)+\lambda|u|^{p-2}u=0$" [Proc. Amer. Math. Soc. 109 (1990), no. 1, 157-164] Proc., Amer. Math. Soc. 116 (1992), (1992), 583.   Google Scholar

[17]

M. Marras., Optimization in problems involving the p-Laplacian. Electron., J. Differential Equations 2010, (2010).   Google Scholar

[18]

M. Marras, G. Porru and S. Vernier-Piro., Optimization problems for eigenvalues of p-Laplace equations., J. Math. Anal. Appl. 398 (2013), (2013), 766.   Google Scholar

[19]

P. Tolksdorf., Regularity for a more general class of quasilinear elliptic equations., J. Differential Equations 51 (1984), (1984), 126.   Google Scholar

[20]

N.S. Trudinger., On Harnack type inequalities and their applications to quasilinear elliptic equations. Comm., on Pure and Applied Math. Vol. XX (1967), (1967), 721.   Google Scholar

[21]

Xu-Jia Wang., A class of fully nonlinear equations and related functionals., Indiana Univ. Math. J. 43 (1994), (1994), 25.   Google Scholar

show all references

References:
[1]

F. Brock., Rearrangements and applications to symmetry problems in PDE. Handbook of differential equations: stationary partial differential equations., Vol. IV, (2007), 1.   Google Scholar

[2]

G. R. Burton., Rearrangements of functions,, maximization of convex functionals and vortex rings. Math. Ann. 276 (1987), (1987), 225.   Google Scholar

[3]

G. R. Burton., Variational problems on classes of rearrangements and multiple configurations for steady vortices. Ann. Inst., Henri Poincaré 6 (1989), (1989), 295.   Google Scholar

[4]

G.R. Burton and J.B. McLeod., Maximisation and minimisation on classes of rearrangements., Proc. Roy. Soc. Edinburgh Sect. A, (1991), 287.   Google Scholar

[5]

S. Chanillo, D. Grieser, M. Imai, K. Kurata and I. Ohnishi., Symmetry breaking and other phenomena in the optimization of eigenvalues for composite membranes., Commun. Math. Phys. 214 (2000), (2000), 315.   Google Scholar

[6]

F. Cuccu, B. Emamizadeh and G. Porru., Optimization of the first eigenvalue in problems involving the p-Laplacian., Proc. Amer. Math. Soc. 137 (2009), (2009), 1677.   Google Scholar

[7]

F. Cuccu and G. Porru., Optimization in problems of heat conduction., Adv. Math. Sci. Appl. 12 (2002), (2002), 245.   Google Scholar

[8]

F. Cuccu, G. Porru and S. Sakaguchi., Optimization problems on general classes of rearrangements., Nonlinear Analysis 74 (2011), (2011), 5554.   Google Scholar

[9]

F. Cuccu, G. Porru and A. Vitolo., Optimization of the energy integral in two classes of rearrangements., Nonlinear Stud. 17 (2010), (2010), 23.   Google Scholar

[10]

J.I. Diaz., Nonlinear partial differential equations and free boundaries., Volume 1. Elliptic equations, (1985).   Google Scholar

[11]

J. Heinonen, T. Kilpeläinen and O. Martio., Nonlinear Potential Theory of Degenerate Elliptic Equations,, Clarendon Press, (1993).   Google Scholar

[12]

B. Kawohl., Rearrangements and convexity of level sets in PDE's,, Springer, (1150).   Google Scholar

[13]

B. Kawohl, M. Lucia and S. Prashanth., Simplicity of the first eigenvalue for indefinite quasilinear problems., Adv. Differential Equations 12 (2007), (2007), 407.   Google Scholar

[14]

E.H. Lieb and M. Loss., Analysis. Second edition. Graduate Studies in Mathematics, 14., American Mathematical Society, (2001).   Google Scholar

[15]

P. Lindqvist., On the equation div$(\nabla u^{p-2} \nabla u)+\lambda|u|^{p-2}u=0$., Proc. Amer. Math. Soc. 109 (1990), (1990), 157.   Google Scholar

[16]

P. Lindqvist., Addendum: "On the equation div$(\nabla u^{p-2} \nabla u)+\lambda|u|^{p-2}u=0$" [Proc. Amer. Math. Soc. 109 (1990), no. 1, 157-164] Proc., Amer. Math. Soc. 116 (1992), (1992), 583.   Google Scholar

[17]

M. Marras., Optimization in problems involving the p-Laplacian. Electron., J. Differential Equations 2010, (2010).   Google Scholar

[18]

M. Marras, G. Porru and S. Vernier-Piro., Optimization problems for eigenvalues of p-Laplace equations., J. Math. Anal. Appl. 398 (2013), (2013), 766.   Google Scholar

[19]

P. Tolksdorf., Regularity for a more general class of quasilinear elliptic equations., J. Differential Equations 51 (1984), (1984), 126.   Google Scholar

[20]

N.S. Trudinger., On Harnack type inequalities and their applications to quasilinear elliptic equations. Comm., on Pure and Applied Math. Vol. XX (1967), (1967), 721.   Google Scholar

[21]

Xu-Jia Wang., A class of fully nonlinear equations and related functionals., Indiana Univ. Math. J. 43 (1994), (1994), 25.   Google Scholar

[1]

Reza Chaharpashlou, Abdon Atangana, Reza Saadati. On the fuzzy stability results for fractional stochastic Volterra integral equation. Discrete & Continuous Dynamical Systems - S, 2020  doi: 10.3934/dcdss.2020432

[2]

Nguyen Anh Tuan, Donal O'Regan, Dumitru Baleanu, Nguyen H. Tuan. On time fractional pseudo-parabolic equations with nonlocal integral conditions. Evolution Equations & Control Theory, 2020  doi: 10.3934/eect.2020109

[3]

Xiaoxiao Li, Yingjing Shi, Rui Li, Shida Cao. Energy management method for an unpowered landing. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020180

[4]

Michael Winkler, Christian Stinner. Refined regularity and stabilization properties in a degenerate haptotaxis system. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 4039-4058. doi: 10.3934/dcds.2020030

[5]

Wenxiong Chen, Congming Li, Shijie Qi. A Hopf lemma and regularity for fractional $ p $-Laplacians. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3235-3252. doi: 10.3934/dcds.2020034

[6]

Xinfu Chen, Huiqiang Jiang, Guoqing Liu. Boundary spike of the singular limit of an energy minimizing problem. Discrete & Continuous Dynamical Systems - A, 2020, 40 (6) : 3253-3290. doi: 10.3934/dcds.2020124

[7]

Marcello D'Abbicco, Giovanni Girardi, Giséle Ruiz Goldstein, Jerome A. Goldstein, Silvia Romanelli. Equipartition of energy for nonautonomous damped wave equations. Discrete & Continuous Dynamical Systems - S, 2021, 14 (2) : 597-613. doi: 10.3934/dcdss.2020364

[8]

Jens Lorenz, Wilberclay G. Melo, Suelen C. P. de Souza. Regularity criteria for weak solutions of the Magneto-micropolar equations. Electronic Research Archive, 2021, 29 (1) : 1625-1639. doi: 10.3934/era.2020083

[9]

Philippe G. Lefloch, Cristinel Mardare, Sorin Mardare. Isometric immersions into the Minkowski spacetime for Lorentzian manifolds with limited regularity. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 341-365. doi: 10.3934/dcds.2009.23.341

[10]

Petr Čoupek, María J. Garrido-Atienza. Bilinear equations in Hilbert space driven by paths of low regularity. Discrete & Continuous Dynamical Systems - B, 2021, 26 (1) : 121-154. doi: 10.3934/dcdsb.2020230

[11]

Tuoc Phan, Grozdena Todorova, Borislav Yordanov. Existence uniqueness and regularity theory for elliptic equations with complex-valued potentials. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1071-1099. doi: 10.3934/dcds.2020310

[12]

João Vitor da Silva, Hernán Vivas. Sharp regularity for degenerate obstacle type problems: A geometric approach. Discrete & Continuous Dynamical Systems - A, 2021, 41 (3) : 1359-1385. doi: 10.3934/dcds.2020321

[13]

Do Lan. Regularity and stability analysis for semilinear generalized Rayleigh-Stokes equations. Evolution Equations & Control Theory, 2021  doi: 10.3934/eect.2021002

[14]

Min Xi, Wenyu Sun, Jun Chen. Survey of derivative-free optimization. Numerical Algebra, Control & Optimization, 2020, 10 (4) : 537-555. doi: 10.3934/naco.2020050

[15]

Luis Caffarelli, Fanghua Lin. Nonlocal heat flows preserving the L2 energy. Discrete & Continuous Dynamical Systems - A, 2009, 23 (1&2) : 49-64. doi: 10.3934/dcds.2009.23.49

[16]

Predrag S. Stanimirović, Branislav Ivanov, Haifeng Ma, Dijana Mosić. A survey of gradient methods for solving nonlinear optimization. Electronic Research Archive, 2020, 28 (4) : 1573-1624. doi: 10.3934/era.2020115

[17]

Xinpeng Wang, Bingo Wing-Kuen Ling, Wei-Chao Kuang, Zhijing Yang. Orthogonal intrinsic mode functions via optimization approach. Journal of Industrial & Management Optimization, 2021, 17 (1) : 51-66. doi: 10.3934/jimo.2019098

[18]

Wolfgang Riedl, Robert Baier, Matthias Gerdts. Optimization-based subdivision algorithm for reachable sets. Journal of Computational Dynamics, 2021, 8 (1) : 99-130. doi: 10.3934/jcd.2021005

[19]

Manxue You, Shengjie Li. Perturbation of Image and conjugate duality for vector optimization. Journal of Industrial & Management Optimization, 2020  doi: 10.3934/jimo.2020176

[20]

Marek Macák, Róbert Čunderlík, Karol Mikula, Zuzana Minarechová. Computational optimization in solving the geodetic boundary value problems. Discrete & Continuous Dynamical Systems - S, 2021, 14 (3) : 987-999. doi: 10.3934/dcdss.2020381

 Impact Factor: 

Metrics

  • PDF downloads (39)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]